Alert archive / Georgia / River Flood Warnings in 2019
River Flood Warning 110, NWS Atlanta, GA
NWS Atlanta, GA issued this river flood warning at Mar 4, 2019, 7:48 PM EST for 5 counties in Georgia. It took effect at Mar 5, 2019, 9:15 AM EST. It was in force for 6 hr.
The area
The outline as issued.
The facts
- Issued
- Mar 4, 2019, 7:48 PM EST (00:48 UTC)
- In effect from
- Mar 5, 2019, 9:15 AM EST
- Expired
- Mar 5, 2019, 2:53 PM EST
- In force
- 6 hr
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Bibb County, GA, Houston County, GA, Jones County, GA, Monroe County, GA, Twiggs County, GA
The river
Written for the forecast point Ocmulgee River at 5th Street Bridge at Macon (MACG1). The gauge peaked at 17.91 ft at Mar 5, 2019, 9:00 AM EST.
- Action stage
- 16 ft
- Minor stage
- 18 ft
- Moderate stage
- 26 ft
- Major stage
- 30 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02213000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
461
WGUS42 KFFC 050048
FLWFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Peachtree City GA
748 PM EST Mon Mar 4 2019
...The National Weather Service in Peachtree City has issued a Flood
Warning for the following rivers in Georgia...
Ocmulgee River near Macon affecting Bibb...Houston...Jones...
Monroe and Twiggs Counties
.Recent heavy rainfall has caused significant runoff into streams and
rivers which will cause flooding in some areas.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
All persons with interests along the river should monitor the latest
forecasts...and be prepared to take necessary precautions to protect
life and property.
The latest stage data was furnished in cooperation with the United
States Geological Survey.
&&
GAC021-153-169-207-289-051448-
/O.NEW.KFFC.FL.W.0110.190305T1415Z-190307T0600Z/
/MACG1.1.ER.190305T1415Z.190306T0600Z.190307T0000Z.NO/
748 PM EST Mon Mar 4 2019
The National Weather Service in Peachtree City has issued a
* Flood Warning for
The Ocmulgee River near Macon.
* From Tuesday morning until late Wednesday night.
* At 6PM Monday the stage was 15.5 feet...and rising.
* Minor flooding is forecast.
* Flood stage is 18.0 feet.
* Forecast to rise above flood stage by tomorrow late morning and
continue to rise to near 19.1 feet by early Wednesday morning.The
river will fall below flood stage by Wednesday evening.
* At 20.0 feet...Minor flooding expands. An increasing amount of the
Macon GreenWay Ocmulgee Heritage Trail floods north of the Martin
Luther King Boulevard bridge. The flood waters will be around one
foot deep on portions of the trail and both banks overflow upstream
from the bridge. Large portions of agricultural lands well
downstream will be under one to three feet of water.
* This crest compares to a previous crest of 20.1 feet on May 30 1923.
&&
LAT...LON 3290 8372 3293 8367 3282 8356 3266 8353
3263 8359 3274 8363
$$3 follow-up statements
138
WGUS82 KFFC 050953
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
453 AM EST Tue Mar 5 2019
...The Flood Warning continues for the following rivers in Georgia...
Coahulla Creek near Keiths Mill near Dalton affecting Whitfield
County
Coosa River near Rome Mayos Bar L & D Park affecting Floyd County
Ocmulgee River near Macon affecting Bibb...Houston...Jones...
Monroe and Twiggs Counties
GAC313-051936-
/O.EXT.KFFC.FL.W.0109.000000T0000Z-190305T1936Z/
/CHCG1.1.ER.190304T0426Z.190305T0415Z.190305T1336Z.UU/
453 AM EST Tue Mar 5 2019
...Flood Warning extended until this afternoon...The Flood Warning
continues for
The Coahulla Creek near Keiths Mill near Dalton.
* Until this afternoon.
* At 430 AM Tuesday the stage was 16.3 feet...and falling.
* Minor flooding is occurring and forecast.
* Flood stage is 16 feet.
* The river will continue to fall to below flood stage by this
afternoon.
* At 16 feet...Minor flooding begins. Pasture and fields
upstream...right and left bank from the Keiths Mill Road bridge...
and downstream on the left bank begin to flood.
&&
LAT...LON 3471 8489 3480 8495 3488 8495 3488 8486
3480 8488 3474 8486
$$
GAC115-052352-
/O.CON.KFFC.FL.W.0072.000000T0000Z-000000T0000Z/
/RMBG1.2.ER.190220T0053Z.190223T1616Z.000000T0000Z.NO/
453 AM EST Tue Mar 5 2019
The Flood Warning continues for
The Coosa River near Rome Mayos Bar L & D Park.
* Until further notice.
* At 4 AM Tuesday the stage was 25.2 feet...and falling.
* Minor flooding is occurring.
* Flood stage is 24 feet.
* At 26 feet...Minor flooding continues in the woodlands...fields
and pastures along the river upstream and downstream from the gage
on the old Lock and Dam behind the Trading Post. The boat ramp will
be completely under water at Lock and Dam park.
&&
LAT...LON 3425 8524 3421 8518 3417 8526 3420 8536
3425 8531 3423 8526
$$
GAC021-153-169-207-289-052352-
/O.CON.KFFC.FL.W.0110.190305T1415Z-190307T0600Z/
/MACG1.1.ER.190305T1415Z.190306T0600Z.190307T0000Z.NO/
453 AM EST Tue Mar 5 2019
The Flood Warning continues for
The Ocmulgee River near Macon.
* From late this morning until late Wednesday night.
* At 430 AM Tuesday the stage was 17.8 feet...and rising.
* Minor flooding is forecast.
* Flood stage is 18 feet.
* Forecast to rise above flood stage by later this morning and
continue to rise to near 19.1 feet by after midnight Wednesday
morning. The river will fall below flood stage by Wednesday evening.
* At 19 feet...Minor flooding continues. The Macon Greenway
Ocmulgee Heritage Trail will begin to flood in areas just north of
the Martin Luther King Boulevard bridge. The public should not use
this portion of the trail. In addition...the lowest sections of the
Charles Jones Gateway Park will flood. Portions of agricultural
lands well downstream will be under two feet of water.
&&
LAT...LON 3290 8372 3293 8367 3282 8356 3266 8353
3263 8359 3274 8363
$$822
WGUS82 KFFC 051544
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
1044 AM EST Tue Mar 5 2019
...The Flood Warning continues for the following rivers in Georgia...
Ocmulgee River near Macon affecting Bibb...Houston...Jones...
Monroe and Twiggs Counties
GAC021-153-169-207-289-060544-
/O.EXT.KFFC.FL.W.0110.000000T0000Z-190306T1200Z/
/MACG1.1.ER.190305T1615Z.190306T0000Z.190306T0600Z.NO/
1044 AM EST Tue Mar 5 2019
...Flood Warning extended until Wednesday morning...The Flood Warning
continues for
The Ocmulgee River near Macon.
* From late this morning until Wednesday morning.
* At 9 AM Tuesday the stage was 17.9 feet...and nearly steady.
* Minor flooding is forecast.
* Flood stage is 18 feet.
* Forecast to rise above flood stage by late this morning and
continue to rise to near 18.2 feet by this evening.The river will
fall below flood stage by after midnight.
* At 18 feet...Flood stage is reached. Minor flooding begins along
the river upstream and downstream from the gage at U.S. Highway 80
or Martin Luther King Boulevard. Portions of the Ocmulgee Riverwalk
and agricultural lands well downstream will be under a foot of
water.
&&
LAT...LON 3290 8372 3293 8367 3282 8356 3266 8353
3263 8359 3274 8363
$$980
WGUS82 KFFC 051953
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
253 PM EST Tue Mar 5 2019
...The Flood Warning is cancelled for the following rivers in
Georgia...
Ocmulgee River near Macon affecting Bibb...Houston...Jones...
Monroe and Twiggs Counties
GAC021-153-169-207-289-052023-
/O.CAN.KFFC.FL.W.0110.000000T0000Z-190306T1200Z/
/MACG1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
253 PM EST Tue Mar 5 2019
The Flood Warning is cancelled for
The Ocmulgee River near Macon.
* This takes effect immediately.
* Until Wednesday morning.
* At 2 PM Tuesday the stage was 17.7 feet...and falling.
* Flood stage is 18 feet.
* The river will continue to fall.
* At 18 feet...Flood stage is reached. Minor flooding begins along
the river upstream and downstream from the gage at U.S. Highway 80
or Martin Luther King Boulevard. Portions of the Ocmulgee Riverwalk
and agricultural lands well downstream will be under a foot of
water.
&&
LAT...LON 3290 8372 3293 8367 3282 8356 3266 8353
3263 8359 3274 8363
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Mar 4, 7:12 PM EST, 36 minutes earlier.
Area forecast discussion, Mar 4, 7:12 PM EST, 36 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 712 PM EST Mon Mar 4 2019 .UPDATE... Made a few tweaks to the timing of the POPs across central Georgia tonight, but no fundamental changes to the forecast trends. Moved up the onset of precipitation chances an hour or two as we are already seeing some elevated returns into southwest Alabama. Not seeing any precipitation at the surface yet into Alabama. No changes to the expected nature of the precipitation which is expected to remain light, generally falling from the mid-levels into a dry low-level atmosphere. Will see some light sleet or even a few snow flakes mixing in, but warm ground and light nature of the precipitation should limit any chances for light accumulations. 20 && .PREV DISCUSSION... /Issued 625 PM EST Mon Mar 4 2019/ SHORT TERM /Tonight through Tuesday Night/... Clouds have finally started to recede over the area, allowing for a bit more warming this afternoon. Regardless, the breezy conditions and cooler temperatures are keeping it chilly. The main forecast concern continues to be the weak upper level disturbance that will quickly traverse the area tonight. Models continue to show decent mid-level moisture will accompany this feature, and have continued with slight chance to chance pops over mainly central Georgia. The concern is the cold temperatures in place over the area, and the quickly dropping temperatures overnight as this feature moves in. Several models are suggesting the potential for accumulating winter precip, generally oriented between the south metro area and Macon. For now, have mentioned a mix of rain/sleet/snow flurries for south of the metro-Atlanta area, with little or no accumulations, and generally for only an hour or two overnight. The warm surface temperatures and extremely dry lower level should prevent accumulations. Windy conditions diminish somewhat overnight, then return Tuesday morning. Temperatures will bottom out in the 20s for a large portion of the state - some of the coldest we've seen since January. Because recent warming temperature trends allowed the growing season to begin early, the Frost/Freeze Program for NWS Atlanta was jump started early today. A Freeze Warning has been issued for Tuesday morning for a large portion of the state. The timing has been broken up into two sections, with I-85 northward expecting freezing temperatures as early as 8PM, and I-85 southward not expecting them until midnight. The freeze warning goes until 11 AM Tuesday when the area is expected to be above freezing. Temperatures in the afternoon will still be running 15-20 degrees below normal, with highs only topping out in the 40s. Another Freeze Warning is anticipated for Tuesday Night/Wednesday morning. Aside from precip chances tonight and early Tuesday, no additional chances are expected through the short term. 31 LONG TERM /Wednesday through Monday/... No big changes to the long term. Dry and cold through Thursday as we remain in a northwest flow. Moisture returns Thursday night with a change to more zonal flow. Looks like more wet conditions through the end of the period as a couple of short waves cross the area. Models diverge on Monday with GFS dry and ECMWF showing some possibility of rain. Currently have a slight chance for showers on Monday and have left them as is. Previous discussion is included below. 41 PREV DISCUSSION... /Issued 357 AM EST Mon Mar 4 2019/ LONG TERM /Tuesday Night through Sunday/... The long term remains fairly quiet with a dry and abnormally cold ridge dominated period thru Thursday. A disturbance and increased moisture axis traversing the TN valley will bring increasing shower chances from the north for late Thursday and more widespread Friday. Could have a brief lull Friday night, then an amplifying trough and attendant frontal system could bring more widespread rain later Saturday into Sunday. Some discrepancies exist on strength and timing this far out in the forecast, though some thunderstorms couldn't be ruled out - mainly with fropa Sunday. Temps will drop to near 15 to 20 degrees below normal for Tues/Wed with highs only in the 40s to low 50s for most areas. The coldest morning will be Wednesday as most areas will have lows in the low to mid 20s with even some teens in the far north. Currently do not have Frost/Freeze products since the local program begins March 15, though anyone with crop or vegetation concerns should be aware of the sub freezing temps for lows Tues, Wed, and Thurs. Baker AVIATION... 00Z Update... VFR conditions are expected to predominate across the forecast area through the forecast period. May see some scattered MVFR ceilings across central Georgia between 04Z and 12Z associated with an area of light precipitation. Only TAF sites potentially impacted by this would be KMCN and KCSG, however chances remain too low for more than a VCSH at this time. With temperatures in the lower 30s, this precipitation over central Georgia is likely to see some -IP or -SN mixing in at the surface in places. Not expecting this to reach as far north as the Metro Atlanta TAF sites of KAHN. Northwest to north winds 6-12kt through 14Z, increasing to 10-14kt w/ some gusts 20- 24kt by 18Z. //ATL Confidence...00Z Update... High confidence on all elements. 20 && .PRELIMINARY POINT TEMPS/POPS... Athens 29 50 26 49 / 20 5 0 0 Atlanta 26 45 24 46 / 10 5 0 0 Blairsville 21 41 18 42 / 5 0 0 0 Cartersville 24 43 23 46 / 10 0 0 0 Columbus 31 52 28 52 / 30 5 0 0 Gainesville 27 45 24 46 / 10 0 0 0 Macon 31 52 26 51 / 30 10 0 0 Rome 23 42 22 46 / 5 0 0 0 Peachtree City 27 47 25 48 / 20 5 0 0 Vidalia 39 57 30 53 / 30 30 0 0 && .FFC WATCHES/WARNINGS/ADVISORIES... Freeze Warning from midnight tonight to 11 AM EST Tuesday for the following zones: Baldwin...Bibb...Butts...Chattahoochee... Clarke...Clayton...Crawford...Fayette...Greene...Hancock... Harris...Henry...Houston...Jasper...Jones...Lamar...Macon... Madison...Marion...Meriwether...Monroe...Morgan...Muscogee... Newton...Oconee...Oglethorpe...Peach...Pike...Putnam... Rockdale...Schley...Spalding...Talbot...Taliaferro...Taylor... Twiggs...Upson...Walton...Warren...Wilkes...Wilkinson. Freeze Warning until 11 AM EST Tuesday for the following zones: Banks...Barrow...Bartow...Carroll...Catoosa...Chattooga... Cherokee...Cobb...Coweta...Dade...Dawson...DeKalb...Douglas... Fannin...Floyd...Forsyth...Gilmer...Gordon...Gwinnett...Hall... Haralson...Heard...Jackson...Lumpkin...Murray...North Fulton... Paulding...Pickens...Polk...South Fulton...Towns...Troup... Union...Walker...White...Whitfield. && SHORT TERM...20 LONG TERM....41 AVIATION...20
Hazardous weather outlook, Mar 4, 12:09 PM EST, 7 hours 39 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 1209 PM EST Mon Mar 4 2019 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-051715- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 1209 PM EST Mon Mar 4 2019 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... Some sub freezing temperatures are expected tonight into Tuesday morning with values reaching the low to mid 20s in parts of north Georgia and 30s farther south and east into central Georgia. This could be of concern with some exposed vegetation or crops. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday... Abnormally cold temperatures are expected through Thursday morning, with the coldest being Wednesday as most areas should reach the low to mid 20s. Such sub freezing temps could be of concern with some exposed vegetation or crops. Some more widespread rainfall could return to the area for late Saturday into Sunday and thunderstorms cannot be ruled out especially with a possible cold front on Sunday. Uncertainty exists with the strength of this system being far out in the forecast, so please monitor updates. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Special weather statement, Mar 4, 4:24 PM EST, 3 hours 24 minutes before
Special Weather Statement National Weather Service Peachtree City GA 424 PM EST Mon Mar 4 2019 GAZ036>039-046>062-066>076-078>086-089>098-102>109-051400- Clarke-Oconee-Oglethorpe-Wilkes-Rockdale-Walton-Newton-Morgan- Greene-Taliaferro-Heard-Coweta-Fayette-Clayton-Spalding-Henry- Butts-Jasper-Putnam-Hancock-Warren-Troup-Meriwether-Pike-Upson- Lamar-Monroe-Jones-Baldwin-Washington-Glascock-Jefferson-Harris- Talbot-Taylor-Crawford-Bibb-Twiggs-Wilkinson-Johnson-Emanuel- Muscogee-Chattahoochee-Marion-Schley-Macon-Peach-Houston-Bleckley- Laurens-Treutlen-Stewart-Webster-Sumter-Dooly-Crisp-Pulaski- Wilcox-Dodge- 424 PM EST Mon Mar 4 2019 ...POTENTIAL FOR A LIGHT WINTRY MIX OVERNIGHT... An upper level disturbance will bring the potential for some light precipitation to areas of central Georgia overnight. A light mix of rain, flurries and sleet are possible mainly between the southern suburbs of Atlanta to Macon, including Columbus and LaGrange. Since the airmass is very dry and the ground is warm, no accumulation of wintry precipitation is expected.
Local storm report, Mar 4, 7:32 PM EST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
732 PM EST MON MAR 04 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0419 PM TORNADO 6 ESE JONES CROSSROADS 32.84N 84.94W
03/03/2019 HARRIS GA NWS STORM SURVEY
THE TORNADO TOUCHED DOWN AT 419PM AROUND 5.5 MILES WSW
OF PINE MOUNTAIN AND TRACKED TO 1.8 MILES E OF MOUNTAIN.
THE TOTAL PATH LENGTH WAS APPROXIMATELY 7.5 MILES AND
MAXIMUM PATH WIDTH WAS AROUND 900 YARDS. THIS TORNADO
HAS BEEN RATED AN EF1 WITH AN ESITMATED PEAK WIND OF
100MPH.
&&
EVENT NUMBER FFC1900097
NLISTThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 4, 11:54 PM EST | River Flood Warning | FFC | Gordon | 31 hr |
| Mar 5, 3:10 AM EST | Freeze Warning | FFC | Baldwin, Banks, Barrow, Bartow, Bibb, Bleckley and 90 more | 33 hr |
Nearby
River Flood Warnings in Georgia, 2019Every river flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.